A week or so ago I went to Williamsburg to help my brother do some post-hurricane-Irene rebuilding. (Well, and to visit, mostly.)
During the visit I’d check my phone periodically and noticed I’d received an email from someone regarding pituitary tumors, meds, and, I think, nausea. I read just a few sentences, realized it would require a longer reply – if the mail ended with a a question (it may have been just sharing info) – than I was willing to type up on a smartphone and I closed it… intending to give it proper attention when I was back at work and in front of my computer.
And now I can’t find it.
I don’t know if I deleted it off my phone. Maybe my email client at work sorted it to a folder and I’ve lost it. Maybe Gremlins from the Kremlin were involved.
So… if you were the person who mailed me, let me apologize for being such a poor steward of your mail. Especially if you are someone I’ve exchanged mail with before. More especially if you are someone I went to school with. Most especially if you are a relative of mine.
If you were writing to share your experience with pituitary tumors or had a question you thought I might know something about, please resend your mail.
Based on the bits I remember about the mail – meds and nausea – I’ll toss this out:
During the course of treatment for my pituitary tumors, I was on two different meds. The first was Bromocriptine (parlodel) and the second Dostinex (cabergoline). Bromocriptine didn’t do anything to reduce my prolactin levels (though I’ve read accounts of people having great success with it.) I typically took it before bed but forgot one night and took it the next morning – as I recall this led to some jitteriness.
Dostinex worked well, after the dosage was tweaked appropriately, to control my prolactin. Twice (as I recall) had developed nausea – both times I thought I was getting the flu — and each time it was just after my dose had been increased. The nausea occurred just the first time my dose was increased; that is, both times the dose was increased, I’d have flu-like symptoms just once… the first time I took the higher dose.